Alert archive / Florida / Small Craft Advisories in 2018

Small Craft Advisory 10, NWS Key West, FL

February 2, 2018

NWS Key West, FL issued this small craft advisory at Feb 2, 2018, 4:24 PM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 2, 2018, 4:24 PM EST (21:24 UTC)
Expired
Feb 3, 2018, 10:33 AM EST
In force
18 hr
Issued by
NWS Key West, FL

The text

As transmitted.

755 
WHUS72 KKEY 022124
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
424 PM EST Fri Feb 2 2018

GMZ032>035-042>044-052>055-072>075-030400-
/O.NEW.KKEY.SC.Y.0010.180202T2124Z-180203T0400Z/
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
424 PM EST Fri Feb 2 2018

...SMALL CRAFT ADVISORY IN EFFECT FOR INCREASING WINDS LATE...

The National Weather Service in Key West has issued a Small Craft
Advisory for the coastal waters of the Gulf of Mexico and
the Atlantic. 

* WINDS...Mainly northeast winds will increase to near 20 knots 
  late. 

* WAVES/SEAS...Seas will build as high as 6 feet in portions of the
  Gulf Stream.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially those
with smaller vessels...should avoid operating in these conditions.

&&

$$

BS
4 follow-up statements
641 
WHUS72 KKEY 030315
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1015 PM EST Fri Feb 2 2018

GMZ032>035-042>044-052>055-072>075-030415-
/O.CON.KKEY.SC.Y.0010.000000T0000Z-180203T0400Z/
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1015 PM EST Fri Feb 2 2018

...SMALL CRAFT ADVISORY FOR INCREASING WINDS OVERNIGHT...

* WINDS...Mainly northeast winds will increase to near 20 knots 
  late. 

* WAVES/SEAS...Seas will build as high as 6 feet in portions of 
  the Gulf Stream. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$

APA
616 
WHUS72 KKEY 030345
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1045 PM EST Fri Feb 2 2018

GMZ032>035-042>044-052>055-072>075-031000-
/O.EXT.KKEY.SC.Y.0010.000000T0000Z-180203T1000Z/
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1045 PM EST Fri Feb 2 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST SATURDAY...

* WINDS...Mainly northeast winds will increase to near 20 knots 
  late. 

* WAVES/SEAS...Seas will build as high as 6 feet in portions of 
  the Gulf Stream. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$
APA
649 
WHUS72 KKEY 030911
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
411 AM EST Sat Feb 3 2018

GMZ032>035-042>044-052>055-072>075-031600-
/O.EXT.KKEY.SC.Y.0010.000000T0000Z-180203T1600Z/
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
411 AM EST Sat Feb 3 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT THIS MORNING...

* WINDS...Northeast to east winds increasing to near 20 knots
  early.
 
* WAVES/SEAS...Seas will build as high as 7 feet in portions of
  the Gulf Stream, 2 to 4 feet in Hawk Channel, and around 5 feet
  in Rebecca Shoal Channel and waters around the Dry Tortugas  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$

Futterman
161 
WHUS72 KKEY 031533
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1033 AM EST Sat Feb 3 2018

GMZ032>035-042>044-052>055-072>075-031645-
/O.CAN.KKEY.SC.Y.0010.000000T0000Z-180203T1600Z/
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1033 AM EST Sat Feb 3 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Key West has cancelled the Small
Craft Advisory. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 2, 2:10 PM EST, 2 hours 14 minutes earlier.

Area forecast discussion, Feb 2, 2:10 PM EST, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Key West FL
210 PM EST Fri Feb 2 2018

.DISCUSSION...
.CURRENTLY...
KBYX detects isolated showers over the western portion of the
Florida Straits. Elsewhere, KBYX detects no precipitation echoes
in the remainder of the forecast area. Skies over the island chain
are mostly cloudy. Winds over land are north to northeast at 10 to
15 mph. C-MAN winds, on average, are north to northeast at 10 to
15 knots. Temperatures are in the lower to mid 70s.

.SHORT TERM (Tonight through Sunday night)...
A trough of low pressure will pass through the Florida Keys
tonight. A large area of high pressure over the Carolinas will
build southward down the Florida peninsula Saturday. This area of
high pressure will move eastward into the western Atlantic Ocean
Saturday night. An Atlantic ridge of high pressure will extend
across the Southeastern United States Sunday. A trough of low
pressure will progress southward down the Florida peninsula Sunday
night. No more than slight chance POPs are needed in the short
term portion of the forecast.

&&

.LONG TERM (Monday through Friday)...
The aforementioned trough of low pressure may pass through the
Florida Keys Monday. An area of high pressure will be centered
over the Carolinas Monday night. An Atlantic ridge of high
pressure will extend across the Southeastern United States
Tuesday, before shifting southward down the Florida peninsula
Tuesday night. This ridge of high pressure will retreat eastward
Wednesday. A trough of low pressure will progress southward down
the Florida peninsula Wednesday night. This trough of low pressure
could pass through the Florida Keys Thursday or Thursday night.
An Atlantic ridge of high pressure will extend across the
Southeastern United States Friday. No more than dime POPs are
needed in the long term portion of the forecast.

&&

.MARINE...
A Small Craft Advisory will be in effect for the coastal waters of
the Gulf of Mexico and Atlantic tonight due to sustained north to
northeast surface winds increasing to near 20 knots. A Small Craft
Advisory will likely be required for the coastal waters of the
Gulf of Mexico and Atlantic Saturday. A Small Craft Advisory may
be required for the coastal waters of Florida Bay Saturday. A
Small Craft Advisory may be required for the coastal waters of the
Florida Straits Saturday night. No advisories expected Sunday
through at least Wednesday night.

&&

.AVIATION...
VFR conditions will prevail most of this evening and overnight at
both EYW and MTH terminals. Cloud bases will fluctuate between SCT
and OVC at 035 to 040. Winds will be from the northeast at 5 to 10
knots, generally from the north this evening, and veering again
from the northeast by Saturday morning.

&&

.CLIMATE...
On this date in Florida Keys weather history, in 1998, severe
thunderstorms and two tornadoes caused widespread damage
throughout the Florida Keys as a low pressure system moved
northward over the southeastern Gulf of Mexico. At Key West
International Airport, two small planes and one Monroe County
Sheriff's Office helicopter were overturned. Trees, power lines,
light poles, and traffic lights were downed in most locations
between Key West and Key Largo, with several homes and businesses
sustaining damage. Coastal flooding was observed as well, with at
least two boats washing up onto South Roosevelt Boulevard in Key
West. One fatality and several injuries were attributed to this
severe weather. 2.34 inches of rain fell at Key West International
Airport, setting the daily record for maximum rainfall measured in
Key West on February 2nd. Rainfall records at Key West date back
to 1871.

&&

.PRELIMINARY POINT TEMPS/POPS...
Key West  66 74 68 77 / 10 10 10 10
Marathon  66 75 69 79 / 10 10 10 10

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...Small Craft Advisory for GMZ032>035-042>044-052>055-072>075.

&&

Public/Marine/Fire...BS
Aviation/Nowcasts....KN
Data Collection......KN

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Feb 2, 1:33 PM EST, 2 hours 51 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Key West FL
133 PM EST Fri Feb 2 2018

FLZ076>078-GMZ031>035-042>044-052>055-072>075-031100-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
133 PM EST Fri Feb 2 2018

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT
COASTAL WATERS.

.DAY ONE...TONIGHT

A Small Craft Advisory is in effect for the coastal waters of the
Gulf of Mexico and Atlantic due to sustained north to northeast
surface winds increasing to near 20 knots after midnight.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A Small Craft Advisory will likely be required for the coastal
waters of the Gulf of Mexico and Atlantic Saturday. A Small Craft
Advisory may be required for the coastal waters of Florida Bay
Saturday. A Small Craft Advisory may be required for the coastal
waters of the Florida Straits Saturday night.

No hazardous weather is expected at this time for Sunday through
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

BS

Nearby

Small Craft Advisories in Florida, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.